MAUDE Adverse Event Report: CIRCULATORY TECHNOLOGY, INC. THE BETTER BLADDER

CIRCULATORY TECHNOLOGY, INC. THE BETTER BLADDER
Model Number BB14
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All better bladder units are visually inspected and tested during manufacturing prior to release.Testing includes a pull test and leak testing to verify a hermetic seal.The units met all acceptance criteria.Evaluation of retain samples confirmed the product complaint.The units were found to have insufficient adhesive applied during the assembly resulting in an ineffective seal between the pigtail and the housing port.At the time of this report, this issue has been detected in two manufacturing lots, lot 5290-201001 and 5290-210401.Both lots have been recalled.Root cause: insufficient adhesive.Correction/containment: recall and replace.Corrective actions: an additional step is being incorporated into the assembly of the bb14 and bbb38.Henceforth, additional adhesive will be applied to the external juncture between the pigtail and the housing port, the adhesive to cover at least 1/8" along the entire periphery of the external wall of housing and at least 1/8" along the entire periphery of the od of the pigtail.This enhancement would assure more adhesive, a post assembly visual observation of the adhesive and the additional sealing that has proved effective for the seal between the large tube and the housing, a seal that has that bead.Preventive actions: add pull gage with force requirement to the process specification.Add an in-process and finished product visual inspection of the glue bead around the pigtail.
 
Event or Problem Description
On 4/19/2021, cti was notified by the ecmo coordinator that during an ecmo case the pigtail dislodged from the housing of a bb14.The failed bb14 was immediately replaced and no patient injury was reported.The product was identified as lot # 5290-201001.

Brand Name
THE BETTER BLADDER
Common Device Name
BETTER BLADDER
Manufacturer (Section D)
CIRCULATORY TECHNOLOGY, INC.
21 singworh st
oyster bay NY 11771
MDR Report Key11852675
Report Number1000522036-2021-00002
Device Sequence Number17055945
Product Code DTN
UDI-Device Identifier00851997007004
UDI-Public(01)00851997007004(10)5290-201001(17)20231021(11)20201021
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K981284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse Practitioner
Remedial Action Recall,Replace
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2023
Device Model NumberBB14
Device Catalogue NumberBB14
Device Lot Number5290-201001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2021
Initial Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 DA